MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SF NAV CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SF NAV CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BNI35DFH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure for premature ventricular contractions (pvcs) with a thermocool sf nav catheter and suffered a cardiac tamponade.During mapping in the right ventricle, a perforation occurred.Patient fully recovered.Factors cited that may have contributed to the adverse event include the patient¿s condition, specifically, thin myocardial tissue.No transseptal puncture was performed.No ablation was performed.
 
Additional Manufacturer Narrative
Additional information was received on may 22, 2018.The patient involved was a b)(6)-year-old male with a preprocedural diagnosis of flutter.The patient did not require any additional medical intervention, surgical intervention or extended hospitalization due to the adverse event.The patient has since fully recovered.The physician¿s opinion on the causality of the adverse event is it was patient condition related, possibly due to the patient¿s anatomy.No transseptal puncture was performed.There was no ablation performed as the event occurred during the mapping phase.Irrigation flow was 2 ml/min during mapping.There were no error messages observed on biosense webster equipment during the procedure.No sheath or anticoagulant were used during the procedure.Manufacturer's ref.No: (b)(4).

Brand Name
THERMOCOOL SF NAV CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7248519
Report Number2029046-2018-01163
Device Sequence Number11066616
Product Code LPB
UDI-Device Identifier10846835003215
UDI-Public10846835003215
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberBNI35DFH
Device Lot Number17538841L
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2018
Supplement Date Received by Manufacturer01/15/2018
Initial Report FDA Received Date02/07/2018
Supplement Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age60 YR